Chemical sensitivity is a common symptom in Dysautonomia. I have a couple of true allergies to medication, but I also experience overdose symptoms at normal medicinal dosages. I'm not sure if this is what you are referring too, but I'd recommend starting all new medication with the smallest dosage possible.
omg yes. i have pots and nmh
and i have had an reaction to every med they have put me on. idk what is next. anyone else have this problem too???
What type of reactions are you having and how severe? Are you also having food allergies?
Oh yes, We are all leary about anything that goes into me. I have had Xylocaine for years and now react to it. My neurologist, an autonomic specialist also says that they may not be true allergies but a cholenergic response from the nervous system. I have to be premedicated with IV steroids and IV Benadryl before most meds. I have a Hickman Catheter and was an Oncology nurse so this helps but it is scary when you don't know what is next.
My reactions started out as rashes, hives, itching but now it is a Bronchospasm. I have to have the steroid and Benadry to stop it
Some POTS patients have been diagnosed mastocytosis. I don't know a lot about it personally, but if you're starting to have increasing responses to medications/foods/etc, it might be worth reading up on to see if this might be a fit for your symptoms. I can try to get you in touch with the people I know who know a lot more about it if you want . . . just let me know.
I have been tested. I also spoke to a specialist at NIH .
I wish I knew more to tell you. I can imagine this must be very frustrating and frightening for you. There is at least one person on the DINET forum who has developed severe reactions similar to what you are describing. Have you tried posting there? You might also try ImaZebra.net. Both places have very active forums.
omg...the med reactions! i have had severe ones. again, not hives, breathing probs, etc. like a true allergy but a CNS reaction. Lidocaine/ Xylocaine/ Benzocaine (that whole family) is the worst. It took a while to figure that one out. After myelograms, I reacted and was hospitalized. I was unable to stand (I already had right leg weakness and a gait disturbance but WHOA was it worse now)! I was confined to bed with a portapotty and pressure cuffs initially. I had increased abnormal reflexes. I had increased sweats, myoclonic jerks, nausea and GI upset, insomnia, spinal pain, neuropathic pain in the legs, and involuntary leg shakes so severe that the MRI tech had to lay across my legs for the duration of an MRI to rule out a blood clot in my lumbar spine from the myelogram procedure. I spent months in physical therapy 4 times a week, relearning to walk in some fashion. I am significantly disabled and ataxic but a fighter. They initially thought it might have been the CT dye or ?????. A couple years later, I reacted in the dentist's chair, during an attempted root canal, after administration of lidocaine (no epinephrine in it). Needless to say, no more for me. I had previous probs during a spinal injection and more minor issues with topical anesthetic preparations that we can see in hind sight now, too.
I have also had CNS reactions to quinolone antibiotics, reglan, benzodiazapines, narcotic pain meds, etc..... If there is any potential for CNS side effects, I'm definitely screwed it seems. Again, it is like toxic effects at normal doses.
I was just recently diagnosed with mast cell activation disorder I am getting a bone marrow bx next week, I have been put on antihistamines for now I think all of us POTS patients need to be ter ested for this I had a skin bx and they found an increased number of mast cells in my skin and then an increase in my histamine level and three other increases in my blood that show mast cell activation disorder for now I do not know yet if I have the systemic type until I get the bone marrow. But look it up on the internet and push for someone too test you for this you sound like you have this disorder, go research it on the mast cell forums and see what you think . I do feel better now that i am on the antihistamines but not perfect my POTS is still showing its ugly face and my heart rate is still racing at times.
Oh that sounds awful. I just get so I cant breathe Shoot me full of steroid and Benadryl and I'm fine.
I had years of Xylocaine and then developed a eaction t it and anything in its family same thing with CT dye. You just never know.
I must premedicate with Solu Cortef IV and Benadryl IV before any ABX ( I do lots at home ) or anything else. My Doc takes no chances.
I can have reactions hours larter.
Do you get premedicated before any of these drugs? I have had oral surgery twice now and had to go to the outpatient surgi center No Xylocain just IV sedation.
They are all afraid of me.
Thanks for answering